MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE MED 3-4 LT 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/

SMITH & NEPHEW, INC. JRNY II XR INS XLPE MED 3-4 LT 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/
Model Number 74023743
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during knee arthroplasty, the insert jrny ii xr ins xlpe med 3-4 lt 11mm broke.It is unknown how the procedure was finished and if there was any delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that during knee arthroplasty two inserts jrny ii xr ins xlpe med 3-4 lt 11mm broke inside the patient.All pieces were removed by hand.The procedure was completed with a less than or equal to 30 mins delay using a smith and nephew back-up device.No other complications were reported.B1 event was updated to an adverse event required intervention to prevent permanent impairment/damage it was reported that during knee arthroplasty two inserts jrny ii xr ins xlpe med 3-4 lt 11mm broke inside the patient.All pieces were removed by hand.The procedure was completed with a less than or equal to 30 mins delay using a smith and nephew back-up device.No other complications were reported.Event was updated to an adverse event which required intervention to prevent permanent impairment/damage.27-jun-2016 manufacturing date.
 
Event or Problem Description
It was reported that during knee arthroplasty two inserts jrny ii xr ins xlpe med 3-4 lt 11mm broke inside the patient.All pieces were removed by hand.The procedure was completed with a less than or equal to 30 mins delay using a smith and nephew back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, all the broken pieces were recovered from inside of the patient by hand.The procedure was completed with a less than or equal to 30 mins delay using a smith and nephew back-up device.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided, this complaint will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II XR INS XLPE MED 3-4 LT 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11391069
Report Number1020279-2021-01677
Device Sequence Number16464584
Product Code JWH
UDI-Device Identifier00885556612866
UDI-Public00885556612866
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2016
Device Model Number74023743
Device Catalogue Number74023743
Device Lot Number16FM20596
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/01/2021
08/19/2021
Initial Report FDA Received Date02/28/2021
Supplement Report FDA Received Date03/30/2021
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;